Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 31, 2015, 2:30 AM PDT for 4 counties in Nevada. It took effect at Mar 31, 2015, 12:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 2:30 AM PDT (09:30 UTC)
- In effect from
- Mar 31, 2015, 12:00 PM PDT
- Expired
- Apr 1, 2015, 2:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3971 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS75 KLKN 310930 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT TUE MAR 31 2015 ...WINDS TO INCREASE IN ADVANCE AND ALONG A STRONG COLD FRONT THIS AFTERNOON INTO TONIGHT... .A STRONG COLD FRONT WILL CROSS NORTHERN NEVADA THIS AFTERNOON AND EARLY TONIGHT. STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST REDUCING VISIBILITY AT TIMES THIS AFTERNOON INTO TONIGHT. NVZ033-010330- /O.NEW.KLKN.WI.Y.0003.150331T2100Z-150401T0900Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 230 AM PDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY. * WINDS...WEST WINDS INCREASING INCREASING 25 TO 35 MPH THIS AFTERNOON AND TO 30 TO 40 MPH THROUGH LATE EVENING. * TIMING...STRONGEST WINDS EXPECTED FROM 5 PM UNTIL MIDNIGHT. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-010300- /O.NEW.KLKN.WI.Y.0003.150331T1900Z-150401T0300Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 230 AM PDT TUE MAR 31 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * WINDS...WEST WINDS 25 TO 40 MPH WITH A FEW GUSTS TO 50 MPH THIS AFTERNOON INTO EARLY THIS EVENING. * TIMING...STRONGEST WINDS EXPECTED FROM 1PM UNTIL 7 PM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FITZSIMMONS
2 follow-up statements
138 WWUS75 KLKN 312125 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT TUE MAR 31 2015 ...STRONG AND GUSTY WINDS CONTINUE INTO THIS EVENING... .A STRONG COLD FRONT WILL CROSS NORTHERN NEVADA THIS AFTERNOON AND EARLY TONIGHT. STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST REDUCING VISIBILITY AT TIMES THIS AFTERNOON INTO TONIGHT. STRONG WIND GUSTS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ON PASSES AND SUMMITS. NVZ033-010900- /O.CON.KLKN.WI.Y.0003.000000T0000Z-150401T0900Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 225 PM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. * WINDS...WEST WINDS INCREASING TO 25 TO 35 MPH THIS AFTERNOON AND TO 30 TO 40 MPH THROUGH LATE EVENING. * TIMING...STRONGEST WINDS EXPECTED FROM 5 PM UNTIL MIDNIGHT. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-034-036-038-039-010300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-150401T0300Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 225 PM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...WEST WINDS 25 TO 40 MPH WITH A FEW GUSTS TO 50 MPH THIS AFTERNOON INTO EARLY THIS EVENING. * TIMING...STRONGEST WINDS EXPECTED THROUGH 7 PM. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK... CARLIN * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ON PASSES AND SUMMITS...AND PARTICULARLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
499 WWUS75 KLKN 010312 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 812 PM PDT TUE MAR 31 2015 NVZ031-034-036-038-039-010415- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-150401T0300Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 812 PM PDT TUE MAR 31 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DIMINISH THIS EVENING. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE HOURS WITH OCCASIONAL GUSTS TO 20 TO 30 MPH BEFORE DIMINISHING LATER THIS EVENING. $$ NVZ033-010900- /O.CON.KLKN.WI.Y.0003.000000T0000Z-150401T0900Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 812 PM PDT TUE MAR 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. * WINDS...WEST WINDS INCREASING TO 25 TO 40 MPH THIS EVENING. * TIMING...STRONGEST WINDS EXPECTED THROUGH MIDNIGHT. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:30 AM PDT, 0 minutes earlier.
Area forecast discussion, Mar 31, 2:30 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT TUE MAR 31 2015 .SYNOPSIS...A PACIFIC COLD FRONT WILL BRING GUSTY WINDS AND COOLER TEMPERATURES TO NEVADA THIS AFTERNOON INTO THIS EVENING. A FEW RAIN AND SNOW SHOWERS ARE ALSO POSSIBLE ALONG WITH BLOWING DUST. ANOTHER SYSTEM WILL BRING MORE SNOW SHOWERS AND EVEN COLDER TEMPERATURES ON THURSDAY. MILDER WEATHER WILL RETURN OVER THE WEEKEND. && .SHORT TERM...STRONG TROUGH AND SURFACE COLD FRONT WILL MOVE ACROSS THE REGION DURING THIS AFTERNOON AND EVENING. WINDS ALOFT WILL MIX FROM SLIGHTLY ABOVE 10K WHICH SUPPORTS WIND ADVISORY CRITERIA ON SUSTAINED WINDS /25 TO 35 MPH/ WITH ONLY SOME GUSTS REACHING WIND ADVISORY CRITERIA. THE BEST LIKEILHOOD FOR LOCATIONS REACH SUSTAINED WIND ADVISORY CRITERIA WILL BE IN ELKO...NORTHERN LANDER AND NORTHERN EUREKA COUNTIES. EXPECT WINDS TO BE STRONG ENOUGH OUTSIDE THE ADVISORY AREA TO CREATE AREAS OF BLOWING DUST THIS AFTERNOON INTO THIS EVENING. MARGINAL UPWARD MOTION SHOULD BE ENOUGH TO PRODUCE A FEW SHOWERS FOR PARTS OF NORTHERN AND EASTERN NEVADA THIS AFTERNOON INTO TONIGHT. TONIGHT WILL BE COLD AFTER THE WINDS DIMINISH AND WEDNESDAY WILL FEATURE ANOTHER 10-15 DEGREE DROP IN TEMPERATURES /INSPITE OF SUNSHINE/ FROM TUESDAY'S HIGHS. ANOTHER STRONGER AND MORE SOUTHERLY TRACKING SHORTWAVE WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. VORT MAX AND DEVELOPING SURFACE LOW PRESSURE MAY CREATE A BAND OF SNOW IN THE WHITE PINE COUNTY AREA WEDNESDAY NIGHT...WITH CONVECTIVE SNOW SHOWERS AFFECTING MUCH OF THE CWA AS THE TROUGH SITS OVERHEAD AND INSOLATION MIXES WITH SOME VERY COLD AIR ALOFT /AOB MINUS 30 DEG C/ THURSDAY. LI'S GO AOB ZERO ESPECIALLY ACROSS ELKO AND WHITE PINE COUNTIES SO SOME GRAUPEL AND LIGHTNING IS EXPECTED THURSDAY AFTERNOON. THIS HAS BEEN ADDED TO THE WEATHER GRID FOR THURSDAY AFTERNOON. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. FLAT UPPER RIDGE BUILDS OVER THE AREA FRIDAY AND SATURDAY WITH HIGH TEMPERATURES CLIMBING TO ABOVE NORMAL. NEXT SHORT WAVE TO MOVE ACROSS THE REGION SUNDAY AND MONDAY RETURNING TEMPS TO NEAR NORMAL, BUT MOISTURE VERY LIMITED SO ONLY EXPECTING A FEW SHOWERS OVER THE NORTH. && .AVIATION...VFR CONDITIONS AT ALL TERMINALS NEXT 24 HOURS, BUT STRONG GUSTY WEST WINDS DEVELOPING AFT 18Z WITH GUSTS UP TO 35 KTS. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-SOUTHWEST ELKO COUNTY. WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY FOR SOUTHEASTERN ELKO COUNTY. && 89/91/91
Hazardous weather outlook, Mar 30, 3:45 PM PDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 345 PM PDT MON MAR 30 2015 NVZ030-031-033>041-311200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 345 PM PDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY WINDS AND BLOWING DUST MAY MAKE TRAVEL DIFFICULT IN NORTHERN NEVADA ON TUESDAY. WINDS MAY APPROACH 45 MPH IN GUSTS...AND BLOWIND DUST MAY REDUCE VISIBILITY MAKING DRIVING DIFFICULT. TRAVELLERS SHOULD USE CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. RCM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.